Alert archive / California / Frost Advisories in 2008

Frost Advisory 6, NWS Eureka, CA

May 1, 2008

NWS Eureka, CA issued this frost advisory at May 1, 2008, 3:25 PM PDT. It took effect at May 2, 2008, 2:00 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 1, 2008, 3:25 PM PDT (22:25 UTC)
In effect from
May 2, 2008, 2:00 AM PDT
Expired
May 2, 2008, 8:00 AM PDT
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KEKA 012225
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
325 PM PDT THU MAY 1 2008


CAZ004-021500-
/O.NEW.KEKA.FR.Y.0006.080502T0900Z-080502T1500Z/
UPPER TRINITY RIVER-
325 PM PDT THU MAY 1 2008

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT FRIDAY. 

MOSTLY CLEAR SKIES AND LIGHT WINDS WILL RESULT IN LATE NIGHT
THROUGH EARLY MORNING TEMPERATURES TO BE IN THE LOWER TO MID 30S
FOR MANY VALLEY LOCATIONS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
1 follow-up statement
000 
WWUS76 KEKA 021503
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
803 AM PDT FRI MAY 2 2008


CAZ004-021615-
/O.EXP.KEKA.FR.Y.0006.000000T0000Z-080502T1500Z/
UPPER TRINITY RIVER-
803 AM PDT FRI MAY 2 2008

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

TEMPERATURES WILL CONTINUE TO WARM INTO THE UPPER 30S AND LOWER 40S
THROUGH THE REMAINDER OF THE MORNING HOURS.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at May 1, 4:35 AM PDT, 10 hours 50 minutes earlier.

Area forecast discussion, May 1, 4:35 AM PDT, 10 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
435 AM PDT THU MAY 1 2008

.SYNOPSIS...COLD TEMPERATURES THIS MORNING WILL CLIMB TO NEAR
SEASONAL NORMALS THIS AFTERNOON UNDER ABUNDANT SUNSHINE. A WEAK
FRONT MAY BRING LIGHT RAIN TO AREAS NORTH OF CAPE MENDOCINO FRIDAY.
DRIER AND WARMER CONDITIONS ARE EXPECTED THIS WEEKEND THROUGH EARLY
NEXT WEEK.
&&

.DISCUSSION...UPPER LEVEL RIDGE WILL MOVE ACROSS THE REGION TODAY AS
NEXT SYSTEM APPROACHES. HIGH AND MID CLOUDS WILL GRADUALLY INCREASE
THROUGH THE DAY AS RIDGE AXIS APPROACHES THE REGION. MOSTLY CLOUDY
CONDITIONS EXPECTED OVERNIGHT SHOULD INHIBIT RADIATIONAL COOLING
SUFFICIENTLY TO NEGATE FROST OR FREEZE FRI MORNING. GFS SUGGESTS
PRECIP OVERNIGHT AS WARM FRONT MOVES THROUGH...BUT THINK MOISTURE
FIELDS ARE OVERDONE AND WILL MAINTAIN DRY FCST UNTIL FRI AM. MODELS
IN FAIRLY GOOD AGREEMENT ON UPPER LEVEL TROUGH DIGGING INTO SRN
CA/BAJA CA LATE THIS WEEKEND WITH UPPER LEVEL RIDGING BUILDING OVER
PAC NW. THIS WILL LEAD TO DRY AND WARM FCST AS OFFSHORE FLOW
PREVAILS OVER THE REGION INTO NEXT WEEK. BC
&&

.AVIATION...MAINLY VFR CONDITIONS CAN BE EXPECTED DURING THE NEXT
TAF CYCLE AS HIGH PRESSURE BUILDS INTO THE PAC NW AND OVER NORTHWEST
CA. A WEAK WARM FRONT WILL BEGIN TO APPROACH THE FAR NW CORNER OF
THE STATE ON TODAY...HOWEVER WIDESPREAD VFR CONDS WILL LIKELY
CONTINUE TO PREVAIL.
&&

.MARINE...HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE SW THIS
AND WILL COMBINE WITH A LOW DEVELOPING AROUND THE 4 CORNERS REGION
TO TIGHTEN PRESSURE GRADIENT S OF THE CAPE TODAY. THE PRES GRADIENT
RELAXES A BIT ON FRIDAY AS A FRONT APPROACHES BUT RAPIDLY RE-BUILDS
AGAIN ON SATURDAY. THE GFS MODEL REMAINS A BIT OF AN OUTLIER ON THE
INTENSIFICATION OF THE GRADIENT THIS WEEKEND RESULTING IN GALE OR
NEAR GALE FORCE WINDS.  GIVEN THAT WE ARE NEARING AN OPTIMUM TIME
CLIMATOLOGICALLY FOR THESE WINDS TO OCCUR...BEGINNING TO LEAN TOWARD
THE STRONGER GFS SOLUTION.
&&

.EKA WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FOR CAZ003-CAZ004 THROUGH 8 AM PDT.
FROST ADVISORY FOR CAZ076 THROUGH 8 AM PDT.
SMALL CRAFT ADVISORY FROM CAPE MENDOCINO TO PT ARENA OUT TO 60NM.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

Nearby

Frost Advisories in California, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.